Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 4, 2008, 3:20 PM EST for Hall County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 3:20 PM EST (20:20 UTC)
- Expired
- Mar 4, 2008, 3:46 PM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Hall County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 3:20 PM EST | TSTM WND DMG | Gainesville, GA | THREE TREES DOWN...TWO IN GAINESVILLE AND ONE IN LULA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:04 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042020
SVRFFC
GAC139-042100-
/O.NEW.KFFC.SV.W.0052.080304T2020Z-080304T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 400 PM EST
* AT 316 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES NORTH OF GAINESVILLE TO FLOWERY BRANCH...MOVING NORTHEAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTSIDE...GAINESVILLE MILLS...CANDLER AND LULA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR MUCH OF NORTH AND CENTRAL GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3421 8372 3413 8382 3411 8387 3414 8396
3427 8395 3428 8393 3432 8395 3443 8395
3450 8383 3450 8366 3429 8366
TIME...MOT...LOC 2020Z 241DEG 35KT 3446 8385 3418 8388
$$2 follow-up statements
000
WWUS52 KFFC 042032
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EST TUE MAR 4 2008
GAC139-042100-
/O.CON.KFFC.SV.W.0052.000000T0000Z-080304T2100Z/
HALL GA-
332 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR HALL COUNTY...
AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLERMONT TO GAINESVILLE MILLS...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LULA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3421 8372 3413 8382 3411 8387 3414 8396
3423 8389 3432 8386 3450 8383 3450 8366
3436 8367 3429 8366
TIME...MOT...LOC 2032Z 241DEG 35KT 3450 8372 3431 8374
$$000
WWUS52 KFFC 042046
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EST TUE MAR 4 2008
GAC139-042055-
/O.CAN.KFFC.SV.W.0052.000000T0000Z-080304T2100Z/
HALL GA-
345 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR HALL COUNTY IS CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED NORTHEAST OUT OF HALL
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.
IF YOU OBSERVED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3421 8372 3413 8382 3411 8387 3414 8396
3423 8389 3432 8386 3450 8383 3450 8366
3436 8367 3429 8366
TIME...MOT...LOC 2045Z 241DEG 35KT 3455 8358 3436 8360
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:45 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 4, 12:45 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EST TUE MAR 4 2008 .UPDATE... UPDATED ZONES EARLIER TO ACCOUNT FOR NEW TOR WATCH COVERING ENTIRE CWA. WILL LIKELY START CLEARING SOME OF THE WESTERN COUNTIES SOON AS THE NARROW LINE OF CONVECTION MOVES FURTHER EAST. CONVECTION IS FIRING ALONG ACTUAL FRONTAL BOUNDARY IN AREA OF DESTABILIZED AIR BEHIND MAIN LINE OF PRE-FRONTAL CONVECTION. NARROW AREA WHERE DEWPOINTS HAVE RISEN INTO THE MID 60S AND TEMPS NEAR 70. HOWEVER...BEST HELICITY AND SHEAR HAS SHIFTED FURTHER EAST INTO EAST GA AND THE CAROLINAS. NOT POSITIVE THAT SECONDARY LINE ALONG FRONT WILL BECOME TORNADIC...BUT THE POTENTIAL EXISTS GIVEN INCREASING INSTABILITY. CELLS HAVE THE POTENTIAL TO BECOME DISCRETE SUPERCELLS. ALL WILL BE A RACE AGAINST TIME AS COLDER...DRIER AIR ALREADY INTO NW GA. && .PREV DISCUSSION... /ISSUED 530 AM EST TUE MAR 4 2008/ SHORT TERM /TODAY THROUGH THURSDAY/... OBVIOUSLY THE BIGGEST CONCERN IN THE IMPENDING T-STORMS AND THE POTENTIAL FOR SEVERE WEATHER. BASED ON CURRENT RADAR TRENDS AND THE GFS/NAM SOLUTION...THERE SHOULD BE A LULL IN THE INTENSITY THROUGH ABOUT 15Z THEN THINGS SHOULD RE-INTENSIFY. THIS WOULD KEEP THE WESTERN PART OF THE CWA IN A GENERALLY RAIN WITH OCCASIONAL THUNDER...HOWEVER WITH THE STRENGTH OF THE LOW LEVEL JET...FEEL ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BRING SOME OF THOSE WINDS DOWN AND FOR THAT REASON WILL KEEP THE MENTION OF SEVERE WEATHER IN THE FORECAST THROUGH 18Z ALL AREAS. BY 18Z GFS HAS THE FRONT BISECTING THE CWA WHILE THE NAM IS RUNNING A LITTLE BIT BEHIND. BASED ON CURRENT RADAR TRENDS...GFS HAS A BETTER HANDLE OF THE SITUATION. THE SEVERE WEATHER THREAT WILL CONTINUE AHEAD OF THE FRONT...EASTERN PART OF THE CWA THIS AFTERNOON. OVER THE WEST...DRY AIR WILL SPREAD INTO THE AREA...HOWEVER WITH A VERY INTENSE VORT MAX AND WRAP AROUND MOISTURE AT H8...FEEL THIS COULD BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS AFTER 18Z OVER WRN GA AND WILL THEREFORE KEEP MENTION OF THUNDER THROUGH THE DAY OVER WRN GA BUT LEAVE OUT THE SEVERE WORDING. TEMPS WILL BE TRICKY AS FORECAST MAX TEMPS ARE AT OR BELOW CURRENT READINGS IN MOST AREAS. OVER WRN GA THE MAX TEMPS SHOULD OCCUR AROUND 12Z WHILE THE ERN PART OF THE CWA WILL HIGH TEMPS IN THE AFTERNOON. WILL THEREFORE TRY TO PROG THE TEMPS AT 12Z OVER WRN GA AND GO ALONG WITH GUIDANCE OVER THE EASTERN PART OF THE CWA. BY 00Z WED THE SYSTEM HAS MOVED OUT OF THE CWA WITH DRIER AND COOLER AIR REPLACING THE WARM MOIST AIR. THERE APPEARS TO BE ENOUGH WRAP AROUND MOISTURE AT H8 TO PRODUCE SOME FLURRIES OVER NORTH GA AND WILL GO AHEAD AND ADD THIS FOR THIS EVENING WITH LINGERING FLURRIES IN THE MOUNTAINS AFTER MIDNIGHT. BY WEDNESDAY MORNING DRY AIR IN THE LOWER LEVELS WILL BE FIRMLY IN PLACE AND THIS WILL REMAIN THE CASE THE THURSDAY. HOWEVER...BOTH GFS/NAM INDICATE AN INCREASE IN HIGH LEVEL MOISTURE...CIRRUS... STREAMING IN THE FLOW AHEAD OF THE NEXT DEVELOPING H5 TROUGH. WILL THEREFORE POPULATE GRIDS WITH THE H5-H3 MOISTURE FOR WEDNESDAY NIGHT THROUGH THURSDAY. AS FOR THE WIND ADVISORY...WILL KEEP THIS GOING AS THE LOW LEVEL JET BOTH AHEAD AND BEHIND THE FRONT WILL MAINTAIN THE WINDS GUSTS OVER 35 MPH THAT ARE OCCURRING IN THE MOUNTAINS. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... INTERESTING SCENARIO BEING PLAYED OUT ON THE GFS AND ECMWF. BOTH SHOW A SURFACE LOW DEVELOPING OVER THE CENTRAL GULF FRIDAY MORNING AND THEN MOVING ALONG THE GEORGIA AND SOUTH CAROLINA COAST BY FRIDAY EVENING. THIS SPREADS MOISTURE ACROSS THE CWA DURING THE DAY FRIDAY AND INTO FRIDAY NIGHT. LOW LEVEL THICKNESSES INDICATE THE POTENTIAL FOR SNOW OVER NORTHWEST GA WITH A MIX FROM GVL TO ATL TO LGC. THE ECMWF IS A LITTLE COLDER SHOWING ALL SNOW. WHILE NOT EXPECTING THIS TO BE A MAJOR WINTER STORM...IT DOES BEAR SOME WATCHING...ESPECIALLY FRIDAY EVENING/NIGHT. AT THIS TIME WILL MENTION LIGHT SNOW OVER NORTHWEST GA...AND A MIX FROM GVL TO ATL TO LGC. ELSEWHERE IT WILL BE IN THE FORM OF A COLD RAIN. FOR SATURDAY...BOTH GFS/ECMWF INDICATE ANOTHER WEAK SHORT WAVE MOVING ACROSS THE TENNESSEE VALLEY AND IT APPEARS THERE IS ENOUGH MOISTURE TO PRODUCE SOME LIGHT SNOW/FLURRIES ACROSS EXTREME NORTH GA. WE REMAIN UNDER THE INFLUENCE OF THE EAST COAST TROUGH KEEPING OUR FLOW NORTHWEST FOR THE REMAINDER OF THE LONG TERM. THERE WILL BE WEAK SHORT WAVES MOVING IN THE FAST NORTHWEST FLOW...BUT TO WHAT EXTENT THEY WILL PRODUCE MOISTURE IS UNKNOWN AND UNTIL WE GET CLOSER IN TIME...WILL NOT MENTION ANY PRECIP AFTER SATURDAY. AVIATION... TIMING THE LEADING EDGE OF THE STORMS ASSOCIATED WITH THE COLD FRONT HAS BEEN FAIRLY STRAIGHTFORWARD...BUT THE CEILINGS ASSOCIATED WITH THE LINE OF SHOWERS HAVE BEEN QUITE VARIABLE AS HAVE THE WINDS. HAVE TRIED TO ALLOW FOR THIS AS MUCH AS POSSIBLE AS THE LINE MOVES THROUGH. IN ADDITION...WITH THE STRONG VORT MAX THAT IS PUSHING THE FRONT THROUGH...THERE MAY BE ADDITIONAL THUNDERSTORM DEVELOPMENT BEHIND THE FRONT. HAVE CONTINUED THE TREND OF HINTING AT THIS POSSIBILITY...ALTHOUGH AM LESS CONFIDENT IN THIS SCENARIO AS BEST MOISTURE IS POOLED JUST AHEAD OF THE FRONT. WILL HAVE GUSTY WINDS AHEAD OF AND BEHIND THE FRONT WITH STRONG PRESSURE GRADIENT...ALONG WITH IFR STRATUS IN THE WRAPAROUND MOISTURE BEHIND THE FRONT. THESE LOW CLOUDS SHOULD START MOVING INTO THE FAR WESTERN SITES BETWEEN 16-18Z UNLESS DRY AIR INTRUDES FROM THE SOUTH. CEILINGS SHOULD LIFT TOWARD THE END OF THE PERIOD AS THE UPPER LOW MOVES OUT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 35 61 37 66 / 100 20 5 10 10 ATLANTA 65 34 58 40 64 / 100 20 5 5 10 BLAIRSVILLE 61 31 54 33 60 / 100 20 5 10 10 CARTERSVILLE 63 34 57 33 65 / 100 20 5 5 10 COLUMBUS 67 38 64 39 71 / 100 10 5 5 10 GAINESVILLE 63 34 59 37 64 / 100 20 5 10 10 MACON 71 36 65 35 71 / 100 10 5 5 5 ROME 63 34 60 34 66 / 100 20 5 10 10 PEACHTREE CITY 66 35 56 33 66 / 100 20 5 5 10 VIDALIA 72 44 67 40 72 / 100 10 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...DADE...FANNIN...GILMER...LUMPKIN...MURRAY... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 17/20/19
Hazardous weather outlook, Mar 4, 1:38 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EST TUE MAR 4 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 138 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER MUCH OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS AFTERNOON...AND WILL CONTINUE ACROSS THE STATE THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS OF 60 MPH OR MORE. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DISCUSSION... WITH SOME BREAKS IN THE CLOUD COVER ALLOWING SURFACE HEATING...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AHEAD OF THE COLD FRONT. THE SYSTEM WILL BE COMBINED WITH A STRONG LOW LEVEL JET OF ABOUT 70 KNOTS AND STRONG VERTICAL WIND SHEAR. THIS WILL ALLOW STORMS THAT BECOME SEVERE TO SUPPORT NOT ONLY A DAMAGING WIND THREAT...BUT WILL ALSO ALLOW SOME STORMS TO ROTATE. ISOLATED TORNADOES ARE POSSIBLE. MUCH OF NORTH AND CENTRAL GEORGIA WILL HAVE THE POTENTIAL FOR SEVERE THUNDERSTORMS...THE MOST FAVORABLE AREA IS ALONG AND EAST OF A LINE FROM DAHLONEGA TO SPARTA TO SWAINSBORO LINE THIS AFTERNOON AND EVENING. .OTHER HAZARDS... STRONG WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE ACROSS NORTH GEORGIA TODAY. GUSTS TO 45 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH EARLY THIS EVENING.
In the hours before
Special weather statement, Mar 4, 2:43 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EST TUE MAR 4 2008 GAZ014-015-042015- 243 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN DAWSON AND LUMPKIN COUNTIES UNTIL 315 PM EST... AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF DAWSONVILLE...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL AFFECT MCKEE AURARIA AND DAHLONEGA. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 2:45 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 6 S ELLIJAY 34.61N 84.48W
03/04/2008 GILMER GA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS THE COUNTY. TWO BUILDINGS
RECEIVED MINOR ROOF DAMAGE FROM THE WINDS.
&&
MSRLocal storm report, Mar 4, 3:02 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 NW ATLANTA 33.79N 84.46W
03/04/2008 FULTON GA EMERGENCY MNGR
A FEW TREES AND POWER LINES DOWN AT INTERSTATE 75 AND
MOUNT PARAN RD.
&&
MSRSpecial weather statement, Mar 4, 3:03 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EST TUE MAR 4 2008 GAZ008-009-015-016-042030- 303 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN LUMPKIN...WHITE...UNION AND TOWNS COUNTIES UNTIL 330 PM EST... AT 258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 3 MILES NORTH OF BLAIRSVILLE TO GARLAND... MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT PORTER SPRINGS ...DESOTO FALLS...YOUNG HARRIS...CLEVELAND...HELEN AND UNICOI STATE PARK. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 3:11 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 PM EST TUE MAR 4 2008 GAZ054>057-042045- 311 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN SPALDING...SOUTHERN FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 345 PM EST... AT 307 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED BETWEEN BROOKS AND RIO...MOVING NORTHEAST AT 60 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 3:13 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 PM EST TUE MAR 4 2008 GAZ022-023-042045- 313 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN FORSYTH AND HALL COUNTIES UNTIL 345 PM EST... AT 312 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MURRAYVILLE TO 10 MILES SOUTHWEST OF ROBERTS CROSSROADS...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT FLOWERY BRANCH...GAINESVILLE AND MURRAYVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:37 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gilmer, Pickens | 38 min |
| Mar 4, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Clayton, DeKalb | 36 min |
| Mar 4, 2:28 PM EST | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 47 min |
| Mar 4, 3:33 PM EST | Severe Thunderstorm Warning | FFC | White | 16 min |
| Mar 4, 3:52 PM EST | Severe Thunderstorm Warning | FFC | Banks, Jackson | 23 min |
| Mar 4, 4:34 PM EST | Severe Thunderstorm Warning | FFC | Morgan | 26 min |
| Mar 4, 4:52 PM EST | Flash Flood Warning | FFC | Fulton | 4 hr |
| Mar 4, 5:04 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 41 min |
| Mar 4, 5:24 PM EST | Severe Thunderstorm Warning | FFC | Greene | 36 min |
| Mar 4, 5:52 PM EST | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.